Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 541, NWS Jackson, MS

July 11, 2001Jefferson Davis County, Lawrence County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 11, 2001, 2:05 PM CDT for Jefferson Davis County, Lawrence County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 11, 2001, 2:05 PM CDT (19:05 UTC)
Expired
Jul 11, 2001, 2:30 PM CDT
In force
25 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Jefferson Davis County, MS, Lawrence County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1418 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1030 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 111907
SVRJAN

MSC065-077-111930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
205 PM CDT WED JUL 11 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI
  JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI

* UNTIL 230 PM CDT

* AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES WEST OF PRENTISS...OR ABOUT 23 MILES
  SOUTHWEST OF MAGEE...MOVING SOUTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL JEFFERSON DAVIS COUNTY 
REMAIN OVER RURAL LAWRENCE COUNTY 

DAMAGING WINDS...HEA#VY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3171 8987 3170 9008 3142 9013 3146 8982

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:05 AM CDT, 12 hours earlier.

Area forecast discussion, Jul 11, 2:05 AM CDT, 12 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
205 AM CDT WED JUL 11 2001

ON SATELLITE VAPOR IMAGERY...UPPER RIDGE WAS CONTINUING TO SHOW SOME
WEAKENING...AS UPPER LEVEL IMPULSES WERE TRIGGERING SCATTERED
CONVECTION ACROSS THE REGION ON TUESDAY. SOME BLOW OFF OF UPPER THIN
CLOUDS WERE ONCE AGAIN MOVING ACROSS THE REGION FROM THE NORTHWEST.
UNDER HUMID CONDITIONS SURFACE DEWPOINTS WERE IN THE LOWER TO
MIDDLE 70S. THERE WERE SOME ISOLATED SHOWERS AND THUNDERSTORMS OVER
CENTRAL MISSISSIPPI.

LOOKING AT THE SHORT TERM...GENERAL UPPER PATTERN WILL REMAIN UNCHANGE
THROUGH THURSDAY. A SHORTWAVE WILL MOVE SOUTHEASTWARD ACROSS THE
REGION WEDNESDAY INTO THURSDAY. THIS WILL PUSH A SURFACE BOUNDARY
TO THE CENTRAL SECTION BY THIS EVENING. BOTH THE AVN/ETA
MODELS KEEP THE SURFACE BOUNDARY AROUND THE THE CENTRAL SECTIONS
THROUGH THURSDAY...WHICH IS A CHANGE FROM THE PREVIOUS RUN OF THE
ETA MODEL. BY LATE THURSDAY AFTERNOON THE AVN/NGM MODEL PUSHES THE
BOUNDARY INTO SOUTHERN MISSISSIPPI...WHILE ETA KEEPS IT STATIONARY.
THE ETA COMES AROUND TO THE AVN SOLUTION BY EARLY FRIDAY...PUSHING
THE BOUNDARY TO THE SOUTHERN SECTION OF THE REGION. THE COMBINATION
OF THE FRONTAL BOUNDARY..DAYTIME HEATING...INSTABILITY...WEAKENING
UPPER RIDGE AND GOOD LOW LEVEL MOISTURE WILL PROVIDE THE MECHANISM
FOR SCATTERED CONVECTION.

THE MODELS PUT SOME DECENT QPF VALUES OF .25 INCH OR LESS WITH
ISOLATED AMOUNTS OF .5 INCH OR HIGHER FOR TODAY AND TONIGHT.
PRECIPITABLE WATER VALUES WILL RANGE FROM 1.5 TO 2.25 INCHES FOR
TODAY THROUGH THURSDAY. AS NOTED BY DAYSHIFT COULD GET SOME
BRIEF HEAVY RAINS.

FOR TODAY WILL PUT SCATTERED POPS ACROSS THE REGION WITH THE BEST
COVERAGE IN THE NORTH...AS THE FRONTAL BOUNDARY INVADES THAT REGION.
FOR TONIGHT AND THURSDAY WILL PUT BEST SCATTERED POPS ACROSS THE
CENTRAL AND SOUTHERN SECTIONS. FOR THURSDAY NIGHT WILL PUT THE
SAME SCATTERED POPS ACROSS THE COUNTY WARNING AREA...SINCE SPECIFICS
OF WEATHER PATTERN ARE NOT TOTALLY CLEAR AT THIS TIME. AS FAR AS
TEMPS ARE CONCERN WILL GO CLOSE TO PERSISTENCE FROM THE PREVIOUS
FORECAST.

EXTENDED PERIOD...FRIDAY THROUGH TUESDAY....
WITH SOME DIFFERENCES IN MODEL SOLUTIONS...GENERALLY THE UPPER
RIDGE AXIS WILL REMAIN JUST EAST OF THE 4 CORNERS REGION. THIS
WILL ALLOW MORE SHORT WAVES TO COME ON THE BACK SIDE OF THE
EASTERN US TROF FOR MORE SCATTERED CONVECTION THROUGH MONDAY.
ON SUNDAY INTO MONDAY THE UPPER RIDGE BEGINS TO REBUILD ACROSS THE REGION
FROM THE WEST AS WEST COAST TROF DEEPENS. THIS WILL ALLOW
TUESDAY TO BE RATHER DRY. SO WITH THIS IN MIND THE CURRENT EXTENDED
APPEARS TO BE ON TRACK.

PRELIM NUMBERS...
JAN 096/074 095/074 094 43433
MEI 096/073 095/072 092 42433

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
17

In the hours before

Special weather statement, Jul 11, 1:04 PM CDT, 1 hour 1 minute before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
121200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
104 PM CDT WED JUL 11 2001

...THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON
INTO THIS EVENING...WITH ENOUGH INSTABILITY IN PLACE FOR A FEW OF
THESE THUNDERSTORMS TO BECOME SEVER. AN OUTFLOW BOUNDARY
STRETCHING ACROSS CENTRAL AND SOUTHEAST MISSISSIPPI WILL PROVIDE
THE FOCUS FOR THE BEST CHANCES FOR SEVERE WEATHER ACROSS THESE
AREAS. DAMAGING WINDS GUSTING TO 60 MPH AND HAIL TO THE SIZE OF
DIMES ARE THE PRIMARY THREATS.

ACTIVATION OF STORM SPOTTERS AND AMATEUR RADIO OPERATORS SHOULD
NOT BE NECESSARY THROUGH TONIGHT.

...SEASONAL THREATS...
HOT AND HUMID CONDITIONS WILL COMBINE TO PRODUCE DANGEROUS HEAT
INDEX VALUES OF AROUND 105 DEGREES THIS AFTERNOON...ACROSS
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF
MISSISSIPPI.

IF YOU MUST WORK OUTDOORS...TRY TO DO YOUR WORK DURING THE EARLY
MORNING OR LATE EVENING HOURS. DRINK PLENTY OF WATER...AND GET IN
THE SHADE AS OFTEN AS POSSIBLE.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDEvS THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 3:20 PM CDTSevere Thunderstorm WarningJANLamar25 min
Jul 11, 5:19 PM CDTSevere Thunderstorm WarningJANRankin26 min
Jul 11, 5:22 PM CDTSevere Thunderstorm WarningJANLincoln23 min
Jul 11, 5:29 PM CDTSevere Thunderstorm WarningJANClay31 min
Jul 11, 5:47 PM CDTSevere Thunderstorm WarningJANOktibbeha, Webster28 min
Jul 11, 6:12 PM CDTSevere Thunderstorm WarningJANFranklin, Lincoln33 min
Jul 11, 6:21 PM CDTFlash Flood WarningJANRankin69 min
Jul 11, 6:34 PM CDTSevere Thunderstorm WarningJANWinston41 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.